I use Allegra. I actually like the relief I get from Zyrtec, but it gives me a "hangover" feeling the next day, and it has started causing head to toe itching. I take Allegra in the morning and need an antihistamine at night, so I'm either going to try Claritin at night or double up on the Allegra (doctor's suggestion). For me, Allegra doesn't cause any noticeable side effects.
I'm not sure how fast Allegra works, but I can definitely tell an increase in symptoms if I forget to take it during the day.
I also use Flonase, which is a nasal corticosteroid, not an antihistamine. With Flonase, I get results very quickly - less sinus pain, less throat clearing, less stuffy nose, etc.
I wouldn't want to give up my antihistamines or my Flonase.